MAUDE Adverse Event Report: KARL STORZ SE & CO. KG COAGULATING AND DISSECTING ELECTRODE

KARL STORZ SE & CO. KG COAGULATING AND DISSECTING ELECTRODE
Model Number 26775C
Medical Device Problem Codes Mechanical Problem (1384); Defective Component (2292); Material Integrity Problem (2978); Temperature Problem (3022)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the insulation does not hold.It cracked.Current escapes from the sides.No negative impact in state of health reported.
 
Additional Manufacturer Narrative
The device in question was returned to the manufacturer.This information is reflected in section d9.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
The device in question (26775c, coagulating and dissecting electrode, lot sn04, manufactured 30-may-2022) was received by the manufacturing site in germany on 08-jul-2025 for investigation.The examination of the claimed item 26775c and the information provided by the user clearly indicate that the electrode at the distal end has suffered significant thermal damage.The significant charring of the tip is a typical indication of excessive heat exposure, which may have been caused either by activation for too long or by the use of a peak voltage exceeding the specifications.According to the instructions for use, the product is designed for a maximum recurring peak voltage of 3.0 kvp and is intended exclusively for short-term coagulation applications.Activating the electrode for longer than intended or operating it at too high a voltage can lead to overheating and, as a result, thermal damage to the tip.In such cases, even after deactivation, the electrode may still be so hot that it can cause tissue burns.The findings are therefore consistent with a possible operating or application error.However, no production or material-related defect could be identified.The most likely cause of the described effect ("insulation does not hold/is torn, current escapes from the side") is therefore overuse of the product in clinical use and not a defective or faulty product.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
COAGULATING AND DISSECTING ELECTRODE
Common Device Name
COAGULATING AND DISSECTING ELECTRODE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key22701307
Report Number9610617-2025-01346
Device Sequence Number21091684
Product Code GEI
UDI-Device Identifier04048551072288
UDI-Public04048551072288
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K944796
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26775C
Device Catalogue Number26775C
Device Lot NumberSN04
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2025
Supplement Date Received by Manufacturer03/03/2026
Initial Report FDA Received Date08/04/2025
Supplement Report FDA Received Date03/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown